ArticleCureus2021
Catastrophic Antiphospholipid Syndrome Associated With Systemic Lupus Erythematosus Flare With Multiorgan Failure: A Chronicle of Cardiogenic Shock, Renal Failure, Vasculitis-Like Lesions, and Disseminated Intravascular Coagulation.
Article in Cureus, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 2 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors at 2 institutions in 2 countries.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Catastrophic antiphospholipid syndrome (CAPS) is a rare disorder characterized by a storm of thrombosis leading to rapidly progressive multiple organ damage and thus needs to be picked earlier in the course of the disease. A higher index of suspicion is therefore mandated to initiate triple therapy to save end-organ damage. Antiphospholipid syndrome (APS) is a known association of systemic lupus erythematosus (SLE) and, when present with lupus, has the worst outcome and mainly afflicts younger cohorts. We report the case of a 33-year-old male with an extensive medical history, most notable of lupus with positive antiphospholipid antibodies complicated by nephropathy, and myocarditis presents with cardiogenic shock and progressive renal failure. The course was complicated by diffuse intra-abdominal thrombosis involving bowel, spleen, and kidneys; skin discoloration; and later disseminated intravascular coagulation (DIC). Triple therapy was initiated, which resolved the crisis, although the patient succumbed to late sequelae of infection and died of megacolon perforation. Here, we discuss the association of CAPS with SLE and a plethora of presentations, which involved but were not limited to cardiogenic shock, worsening nephropathy, mimicked vasculitis, digital cyanosis, and DIC.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.